Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 4, 2010, 3:18 PM MDT for Blaine County, Lincoln County, Minidoka County, Idaho. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2010, 3:18 PM MDT (21:18 UTC)
- Expired
- Jun 4, 2010, 3:47 PM MDT
- In force
- 29 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Blaine County, ID, Lincoln County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 100 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:11 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 4, 2:11 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 211 PM MDT FRI JUN 4 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MOIST ZONAL FLOW CONTINUES ACROSS THE REGION. SATELLITE SHOWS AN UPPER LEVEL JET STREAK MOVING THROUGH THE AREA WHICH IS CAUSING WIDESPREAD PRECIPITATION. EXPECT THIS PRECIPITATION TO GRADUALLY DIMINISH THROUGHOUT THE NIGHT. LATEST MODEL RUNS SHOW A BIT OF A REPRIEVE FOR SATURDAY. HOWEVER...WITH THE AMOUNT OF MOISTURE AROUND...STILL CANT ENTIRELY RULE OUT A STRAY SHOWER. NEXT HEALTHY DISTURBANCE MOVES THROUGH THE REGION ON SUNDAY. THE NAM/EUROPEAN ARE BRINGING WIDESPREAD PRECIPITATION TO THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WHILE THE GFS IS CARRYING THIS SYSTEM FURTHER NORTH. FOR NOW...AM LEANING TOWARDS THE EUROPEAN/NAM SOLUTIONS. .LONG TERM...MONDAY THROUGH NEXT FRIDAY. MODELS CONTINUE TO BE AT ODDS THROUGH THE LONG RANGE. GFS BRINGS A RIDGE INTO THE GREAT BASIN MONDAY THROUGH TUESDAY NIGHT WHILE THE ECMWF PERSISTS WITH THE CURRENT MOIST ZONAL PATTERN. BOTH MODELS DO INDICATE THAT A DEEPER WAVE MOVES INTO THE AREA FROM THE PACIFIC NORTHWEST ON WEDNESDAY AND THURSDAY. HAVE ADJUSTED POPS UPWARDS ACROSS THE BOARD FOR MIDWEEK NEXT WEEK. WITH BOTH MODELS SHOWING A WETTER PATTERN LATE WEEK AND THEREFORE HAVE ALSO TRENDED LOWER ON HIGH TEMPS. && .AVIATION...RAIN SHOWERS WILL CONTINUE ACROSS THE FORECAST AREA THROUGH LATE THIS EVENING...DIMINISHING AFTER MIDNIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. OCCASIONAL MVFR CEILINGS CAN BE EXPECTED IN THE SHOWERS...OTHERWISE VFR WILL BE THE PREDOMINANT CONDITION. SHOWERS ARE EXPECTED TO BE MORE ISOLATED ON SATURDAY. && .HYDROLOGY...WIDESPREAD RAINFALL TODAY AND TONIGHT WILL CONTINUE TO PRODUCE ELEVATED RIVER AND STREAM LEVELS ACROSS MUCH OF EASTERN IDAHO THIS AFTERNOON AND THIS WEEKEND. AREAS OF PARTICULAR CONCERN ARE THE CENTRAL MOUNTAINS AND THE HENRYS FORK AND TETON RIVER BASINS. THE TETON RIVER NEAR ST. ANTHONY IS EXPECTED TO REACH BANKFULL LEVEL LATE TONIGHT AND THE HENRYS FORK RIVER NEAR REXBURG IS EXPECTED TO REACH BANKFULL BY SUNDAY. TRIBUTARIES FLOWING INTO THESE RIVERS WILL ALSO BE RUNNING HIGH. STREAM GAGES ON THE SALMON RIVER NEAR SUNBEAM AND THOMPSON CREEK AND SQUAW CREEK IN THE CENTRAL MOUNTAINS INDICATE SHARP RISES IN WATER LEVELS...AS WELL AS GAGES ALONG UPPER PORTIONS OF THE BIG LOST RIVER. REPORTS OF FLOODING DUE TO CREEKS BEING OUT OF THEIR BANKS AND WATER OVER SOME ROADS IN AND AROUND STANLEY HAVE BEEN RECEIVED. FLOODING OF LOW LYING AREAS ADJACENT TO SOME STREAMS AND RIVERS WILL REMAIN POSSIBLE INTO THE WEEKEND. SOILS IN SOME AREAS HAVE BECOME SATURATED WHICH WILL INCREASE THE RISK OF FLOODING AS WELL AS MUD AND DEBRIS SLIDES IN AREAS OF STEEP TERRAIN AND NEAR OLD FOREST FIRE BURN SCARS. && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021. &&
Hazardous weather outlook, Jun 4, 1:03 PM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 103 PM MDT FRI JUN 4 2010 IDZ017>025-031-032-051300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 103 PM MDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT WIDESPREAD RAIN SHOWERS TODAY. THERE IS A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR IN EFFECT UNTIL 9 PM MDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE PROGRESSIVE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGHOUT THE PERIOD WITH SHOWERS AND THUNDERSTORMS EXPECTED WITH EACH PASSING PACIFIC DISTURBANCE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 4, 2:17 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
217 PM MDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD STANLEY 44.22N 114.94W
06/04/2010 CUSTER ID TRAINED SPOTTER
VALLEY CREEK OUT OF BANKS IN STANLEY AND INUNDATING
PORTIONS OF VALLEY CREEK ROAD. CAMPERS AROUND STANLEY
REPORTED ROADS COVERED WITH WATER.
&&
TALThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:07 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Jun 4, 1:46 PM MDT | Flash Flood Warning | PIH | Custer | 6 hr |
| Jun 4, 4:08 PM MDT | Areal Flood Warning | PIH | Blaine, Custer | 18 hr |
| Jun 4, 4:16 PM MDT | Wind Advisory | PIH | 5 hr | |
| Jun 4, 5:00 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Madison, Teton | 60 min |
| Jun 4, 5:08 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison, Teton | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.